Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 83, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2009, 2:57 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 18, 2009, 3:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 47 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:10 PM EDT | TSTM WND GST 60 | Miramar, FL | PUBLIC REPORTED 60 MPH WIND GUST NEAR THE WESTERN MIRAMAR HOSPITAL, BETWEEN SW 172TH AVE AND PEMBROKE RD. |
| Jun 18, 3:10 PM EDT | HAIL 0.75 | Miramar, FL | PUBLIC REPORTED PENNY SIZE HAIL NEAR THE WESTERN MIRAMAR HOSPITAL, BETWEEN SW 172 AVE AND PEMBROKE RD IN BROWARD COUNTY. |
| Jun 18, 3:10 PM EDT | NON-TSTM WND GST 60 | Miramar, FL | PUBLIC REPORTED 60 MPH WIND GUST NEAR THE WESTERN MIRAMAR HOSPITAL, BETWEEN SW 172TH AVE AND PEMBROKE RD. THEY ALSO REPORTED DIME TO PENNY SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 181857 SVRMFL FLC011-086-181945- /O.NEW.KMFL.SV.W.0083.090618T1857Z-090618T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 257 PM EDT THU JUN 18 2009 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA. NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA. * UNTIL 345 PM EDT * AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WESTON TO PENNSUCO...AND MOVING SOUTHWEST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... WESTERN MIRAMAR... WESTERN PEMBROKE PINES... INTERSECTION KROME AND U.S. 27... INTERSECTION U.S. 27 PINES BLVD... AND SURROUNDING COMMUNITIES. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2618 8033 2589 8034 2580 8055 2610 8060 TIME...MOT...LOC 1857Z 054DEG 4KT 2608 8041 2590 8043 $$ BAXTER
2 follow-up statements
514
WWUS52 KMFL 181920
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EDT THU JUN 18 2009
FLC086-181928-
/O.CAN.KMFL.SV.W.0083.000000T0000Z-090618T1945Z/
MIAMI-DADE FL-
320 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MIAMI-DADE
COUNTY IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING FOR NORTH CENTRAL MIAMI-DADE
COUNTY HAS WEAKENED BELOW SEVERE LIMITS. THEREFORE...THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED FOR NORTH CENTRAL MIAMI-DADE
COUNTY.
LAT...LON 2596 8035 2596 8058 2610 8060 2617 8034
2600 8035
TIME...MOT...LOC 1918Z 085DEG 5KT 2614 8043 2596 8045
$$
FLC011-181945-
/O.CON.KMFL.SV.W.0083.000000T0000Z-090618T1945Z/
BROWARD FL-
320 PM EDT THU JUN 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL BROWARD COUNTY...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTON TO INTERSECTION U.S. 27
PINES BLVD...MOVING WEST AT 5 MPH.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2596 8035 2596 8058 2610 8060 2617 8034
2600 8035
TIME...MOT...LOC 1918Z 085DEG 5KT 2614 8043 2596 8045
$$
BAXTER667
WWUS52 KMFL 181944
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
344 PM EDT THU JUN 18 2009
FLC011-181954-
/O.EXP.KMFL.SV.W.0083.000000T0000Z-090618T1945Z/
BROWARD FL-
344 PM EDT THU JUN 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BROWARD COUNTY
WILL EXPIRE AT 345 PM EDT...
THE THUNDERSTORMS OVER WESTON AREA HAS WEAKENED BELOW SEVERE LIMITS.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE ALLOW TO EXPIRED.
THUNDERSTORMS REMAIN IN THE AREA. FREQUENT LIGHTNING...GUSTY WINDS TO
40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE STILL POSSIBLE. STAY
TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2596 8035 2596 8058 2610 8060 2617 8034
2600 8035
TIME...MOT...LOC 1944Z 085DEG 5KT 2614 8047 2596 8049
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:17 PM EDT, 40 minutes earlier.
Area forecast discussion, Jun 18, 2:17 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
217 PM EDT THU JUN 18 2009
...SEVERE THUNDERSTORM WATCH FOR GLADES...HENDRY AND COLLIER TIL 7 PM...
.DISCUSSION...MAINLAND SOUTH FLORIDA CONTINUES TO BE UNDER A
NORTHEAST FLOW ALOFT BETWEEN A LARGE M/U LVL HIGH OVER NORTHWEST
GULF OF MEX AND A DEEPENING TROUGH OVER THE ATLANTIC/NRN BAHAMAS.
.TONIGHT THROUGH SUNDAY...NO SIGNIFICANT CHANGES ARE EXPECTED ON THE
CURRENT SYNOPTIC CONDITIONS. MODERATE SUBSIDENCE ASSOCIATED WITH
THIS UPPER RIDGE WILL TEND TO LIMIT SHWRS/TSTMS. THE DRIVING
FACTORS WL CONTINUE TO BE SEA/LAKE BREEZES CONVERGENCE AND DIURNAL
HEATING. WHILE THE NORTHEASTERLY WINDS ALOFT WILL CONTINUE TO
STEER THE STORMS TOWARD INTERIOR/WESTERN AREAS. WL INDICATE
HIGHEST POPS OVER INTERIOR AND WEST COAST AREAS WITH ISOLATED POPS
EAST COAST. IN ADDITION...THE SUBSIDENCE AND PLENTY OF SUNSHINE
WILL RESULT IN RATHER HOT CONDITIONS WITH MAX AFTERNOON TEMPS
REACHING THE UPPER 90S BOTH DAYS.
.MONDAY THROUGH THURSDAY...SIGNIFICANT CHANGES WILL DEFINITELY TAKE
PLACE DURING THIS PERIOD AS THE UPPER RIDGE RETROGRADES WEST AND
A MID/UPPER LVL MID-LATITUDE TROUGH/LOW DIGS SOUTHWEST ALONG THE
EASTERN SEA BOARD TO THE FLORIDA PENINSULA. THIS TROUGH WILL, NO
ONLY PUSH A BOUNDARY SOUTH ALONG THE PENINSULA TOWARD MAINLAND
SOUTH FLORIDA, BUT WILL DESTABILIZE THE LOCAL ATMOSPHERE. THE
STEERING FLOW WILL ALSO CHANGE TO THE WEST-SOUTHWEST AND THIS WILL
PUT THE EASTERN ZONES AGAIN IN WETTER CONDITIONS.
&&
.MARINE...A LIGHT TO FRESH FLOW SHOULD CONTINUE OVER ALL THE LOCAL
WATERS THROUGH THE WEEKEND. EXPECT SEAS TO BE MOSTLY AOB 2 FEET. OF
COURSE, BOTH SEAS AND WINDS WILL BE HIGHER IN ANY THUNDERSTORM
ACTIVITY. SFC WINDS WILL BECOME MORE WEST-SOUTHWEST AND INCREASE
TO NEAR 15 KNOTS WITH A CORRESPONDING INCREASE IN SEAS.
&&
.FIRE WEATHER...NO CONCERNS AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 91 75 91 / 10 20 10 20
FORT LAUDERDALE 77 90 76 90 / 10 20 10 20
MIAMI 78 92 79 91 / 10 20 10 20
NAPLES 75 91 75 90 / 20 30 20 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR FLZ063-
FLZ066-FLZ069-FLZ070.
AM...NONE.
GM...SEVERE THUNDERSTORM WATCH UNTIL 7 PM EDT THIS EVENING FOR GMZ656.
&&
LONG TERM/MARINE/FIRE...47/RGH
SHORT TERM/AVIATION...54/BNBHazardous weather outlook, Jun 18, 12:10 PM EDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1210 PM EDT THU JUN 18 2009 FLZ063-066>075-168-172>174-190100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1210 PM EDT THU JUN 18 2009 ...SEVERE THUNDERSTORM WATCH 463 UNTIL 7 PM EDT WESTERN INTERIOR/WEST COAST... ...STRONG TO SEVERE STORMS POSSIBLE INTERIOR AND WEST COAST AFTERNOON INTO EVENING... ...SCATTERED AFTERNOON AND EVENING STORMS ALL AREAS EXCEPT EAST COAST... ...HEAT INDICES TO 105 INTERIOR AND NORTHWEST AREAS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EARLY EVENING MAINLY OVER ALL AREAS EXCEPT THE EAST COAST WHERE THEY WILL BE ISOLATED. FREQUENT LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL, HAIL, AND GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGEST THUNDERSTORMS. IF YOU SEE LIGHTNING OR HEAR THUNDER, MOVE INSIDE UNTIL THE STORMS HAVE PASSED BY. WIND: THE STRONGEST STORMS WILL PRODUCE WINDS BETWEEN 50 AND 60 MPH THIS AFTERNOON INTO THIS EVENING MAINLY OVER THE WESTERN INTERIOR AND WEST COAST METRO AREAS. HAIL: HAIL UP TO DIME SIZE IN DIAMETER OVER MOST OF INLAND SOUTH FLORIDA UP TO PENNY SIZE IN DIAMETER MAINLY OVER THE WESTERN INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON INTO THIS EVENING. FLOODING: URBAN FLOODING MAY BECOME A PROBLEM WITH STORMS MOVING OVER THE SAME AREAS THIS AFTERNOON INTO THIS EVENING. TEMPERATURES: TEMPERATURES WILL GET UP INTO THE MID TO UPPER 90S OVER THE INTERIOR AND NORTHWEST AREAS OF SOUTH FLORIDA THIS AFTERNOON. THIS WILL MAKE THE HEAT INDEX READINGS CLIMB NEAR THE 105 DEGREE MARK THIS AFTERNOON OVER THE INTERIOR AND NORTHWEST AREAS. PEOPLE NEED TO LIMIT OUTSIDE ACTIVITY OVER THESE AREAS TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE DAILY THROUGH EARLY NEXT WEEK. LIGHTNING STRIKES, LOCALLY HEAVY RAINFALL AND GUSTY WINDS WILL BE THE PRIMARY THREATS WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THE INTERIOR AND WEST COAST METRO AREAS THIS AFTERNOON INTO THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. BAXTER
In the hours before
Special weather statement, Jun 18, 1:20 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
120 PM EDT THU JUN 18 2009
FLZ073-074-173-181800-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
120 PM EDT THU JUN 18 2009
...STRONG THUNDERSTORM MOVING ACROSS METRO CENTRAL MIAMI-DADE COUNTY...
AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SWEETWATER...MOVING SOUTHWEST AT 10 MPH.
THIS STORM WILL AFFECT...
CORAL WAY VILLAGE...
SWEETWATER...
FIU SOUTH CAMPUS...
WESTWOOD LAKES...
THE FALLS...
PALMETTO BAY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2573 8022 2572 8024 2570 8024 2556 8035
2577 8060 2588 8034 2575 8020
TIME...MOT...LOC 1720Z 055DEG 10KT 2577 8035
BAXTERSpecial weather statement, Jun 18, 1:49 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 149 PM EDT THU JUN 18 2009 FLZ073-074-173-181845- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI- DADE COUNTY FL- 149 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORM MOVING ACROSS WEST CENTRAL METRO MIAMI-DADE COUNTY... AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE HAMMOCKS...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT... WEST KENDALL... THE HAMMOCKS... INTERSECTION KROME AND KENDALL DRIVE... COUNTRY WALK... INLIKITA... AND SURROUNDING COMMUNITIES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2548 8049 2565 8065 2581 8041 2568 8028 TIME...MOT...LOC 1749Z 045DEG 10KT 2568 8043 BAXTER
Special weather statement, Jun 18, 2:38 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 238 PM EDT THU JUN 18 2009 FLZ071>074-181915- INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL- METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL- 238 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORM MOVING ACROSS SOUTH CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIRAMAR...MOVING SOUTHWEST AT 10 MPH. THIS STORM WILL AFFECT... WEST MIRAMAR... INTERSECTION U.S. 27 PINES BLVD... PENNSUCO... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2579 8043 2594 8063 2607 8042 2599 8026 TIME...MOT...LOC 1837Z 048DEG 9KT 2597 8039 BAXTER
Local storm report, Jun 18, 2:43 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
243 PM EDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST KENDALL 25.68N 80.32W
06/18/2009 M52.00 MPH MIAMI-DADE FL MESONET
MESONET REPORTED 52 MPH WIND GUST AT 3601 SW 147TH AVE,
WEST KENDALL
&&
RIVERASpecial weather statement, Jun 18, 2:46 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 246 PM EDT THU JUN 18 2009 FLZ073-075-181930- MAINLAND MONROE FL-INLAND MIAMI-DADE FL- 246 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORM MOVING ACROSS FAR WESTERN MIAMI-DADE AND EASTERN MAINLAND MONROE COUNTIES... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF SHARK VALLEY OBS TOWER... MOVING SOUTHWEST AT 15 MPH. THIS STORM WILL AFFECT... SHARK VALLEY OBS TOWER... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2542 8086 2569 8101 2573 8073 2558 8060 TIME...MOT...LOC 1845Z 065DEG 13KT 2563 8073 BAXTER
Special weather statement, Jun 18, 2:51 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 251 PM EDT THU JUN 18 2009 FLZ067-071>074-181930- INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL- METRO BROWARD COUNTY FL-METROPOLITAN MIAMI DADE FL-INLAND MIAMI- DADE FL- 251 PM EDT THU JUN 18 2009 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL BROWARD AND NORTH CENTRAL MIAMI-DADE COUNTIES... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF CORAL SPRINGS TO INTERSECTION KROME AND U.S. 27...MOVING SOUTHWEST AT 10 MPH. THESE STORMS WILL AFFECT... WESTON... MARKHAM PARK... WESTERN MIRAMAR... WESTERN PEMBROKE PINES... INTERSECTION KROME AND U.S. 27... INTERSECTION U.S. 27 PINES BLVD... INTERSECTION I-75 AND U.S. 27... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2583 8036 2576 8062 2633 8056 2634 8029 TIME...MOT...LOC 1850Z 048DEG 7KT 2631 8033 2592 8044 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:27 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jun 17, 10:55 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jun 18, 1:20 PM EDT | Special Weather Statement | MFL | Miami-Dade | 40 min |
| Jun 18, 1:49 PM EDT | Special Weather Statement | MFL | Miami-Dade | 56 min |
| Jun 18, 2:38 PM EDT | Special Weather Statement | MFL | Broward | 37 min |
| Jun 18, 2:46 PM EDT | Special Weather Statement | MFL | Monroe | 44 min |
| Jun 18, 2:51 PM EDT | Special Weather Statement | MFL | Broward | 39 min |
| Jun 18, 3:34 PM EDT | Special Weather Statement | MFL | Monroe | 41 min |
| Jun 18, 4:04 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 18, 4:08 PM EDT | Special Weather Statement | MFL | Monroe | 37 min |
| Jun 18, 4:36 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 18, 5:02 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 18, 5:21 PM EDT | Special Weather Statement | MFL | Glades | 54 min |
| Jun 18, 5:33 PM EDT | Special Weather Statement | MFL | Monroe | 27 min |
| Jun 18, 5:46 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 59 min |
| Jun 18, 5:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 18, 5:55 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 65 min |
| Jun 18, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 18, 6:19 PM EDT | Special Weather Statement | MFL | Collier | 56 min |
| Jun 18, 6:25 PM EDT | Special Weather Statement | MFL | Hendry | 35 min |
| Jun 18, 6:35 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 55 min |
| Jun 18, 6:36 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 54 min |
| Jun 18, 6:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 18, 6:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 18, 6:52 PM EDT | Flash Flood Warning | MFL | Glades | 113 min |
| Jun 18, 6:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 18, 7:03 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 41 min |
| Jun 18, 7:44 PM EDT | Special Marine Warning | MFL | 53 min | |
| Jun 18, 7:50 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.